MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE
Model Number 72200795
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the minitac durabraid anchor suture was broken after it was implanted.The procedure was completed with a smith and nephew back up device.There was a delay of less than or equal to 30 min.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images found that the white suture had frayed and split.The anchor was detached from the device.A visual inspection revealed that the anchor had been deployed from the device.The anchor did not have any visible damage.The green and white sutures had been pulled out of the anchor, and the white suture was frayed on the end.There was minimal debris.Based on the condition of the product material found during visual inspection it was determined that additional material testing is not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the drawings found that the materials and processes are appropriately specified.The suture spools require a material certification with each lot.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force, twisting, or use of sharp instruments near the suture.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11566000
Report Number1219602-2021-00669
Device Sequence Number4881704
Product Code JDR
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72200795
Device Catalogue Number72200795
Device Lot Number50730236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60